ID 113429
Author
Maki, Atsuo Kobe University
Umeda, Naoya Osaka University
Keywords
Escape equation
Chaos phenomenon
Melnikov integral formula
Analytical formulae
Non-Hamiltonian heteroclinic orbit
Content Type
Journal Article
Description
Chaos appearing in a ship roll equation in beam seas, known as the escape equation, has been intensively investigated so far because it is closely related to capsizing accident. In particular, many applications of Melnikov integral formula have been reported in the existing literature. However, in all the analytical works concerning with the escape equation, Melnikov integral is formulated utilizing a separatrix for Hamiltonian part or a numerically obtained heteroclinic orbit for non-Hamiltonian part, of the original escape equation. To overcome such limitations, this paper attempts to utilise an analytical expression of the non-Hamiltonian part. As a result, an analytical procedure making use of a heteroclinic orbit of non-Hamiltonian part within the framework of Melnikov integral formula is provided.
Journal Title
Journal of Marine Science and Technology
ISSN
09484280
14378213
NCID
AA11098465
Publisher
The Japan Society of Naval Architects and Ocean Engineers|Springer Japan
Volume
15
Issue
1
Start Page
102
End Page
106
Published Date
2009-11-25
Remark
The final publication is available at www.springerlink.com
EDB ID
DOI (Published Version)
URL ( Publisher's Version )
FullText File
language
eng
TextVersion
Author
departments
Center for Administration of Information Technology